Home » Frequently asked Questions on Health » Will Meascol cause damage to my kidneys?

Will Meascol cause damage to my kidneys?

Q: I am a 41 years old male suffering from ulcerative colitis for the last six years. I am taking Mesacol. Two years back, I developed hypertension due to scarred left kidney. My creatinine level had gone upto 1.8 but two months back, creatinine level is 1.4. Will Meascol cause damage to kidney? Currently, I am suffering from rectal bleeding. Please suggest.

A:Mesacol can rarely cause 'interstitial nephritis', which means inflammation of kidneys. It can be diangosed urine studies, kidney imagaing and in some cases by kidney biopsy. When this occurs, this involves both kidneys. The fact that you have only left kidney that is affected, you need to undergo thorough evaluation to find out exact cause of your kidney disease/creatinine elevation. Please see your local nephrologist as soon as possible. If it is determined that you don't have interstitial nephritis, you can continue to take mesacol for ulcerative colitis.

RELATED FAQ

................... Advertisement ...................

   

FAQ

ASK OUR EXPERTS

Using 0 of 1024 Possible characters
Choose Topic
-------------------------------- Advertisement -----------------------------------